Thunderstorm Wind, Beaver
- When
- July 23, 3:30 PM MST
- Where
- Beaver County, 0.88 mi SE of Milford
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 38.390, -113.010
The Milford ASOS recorded a 58 mph wind gust.
Isolated cases of severe wind gusts due to thunderstorms were observed in the last week of July.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SLC wrote it up.
Isolated cases of severe wind gusts due to thunderstorms were observed in the last week of July.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jul 23, 3:04 PM MST, 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 404 PM MDT THU JUL 23 2009 .SYNOPSIS...HIGH PRESSURE WILL GRADUALLY MOVE EAST ALLOWING MOISTURE OVER NEVADA AND ARIZONA TO MOVE ACROSS THE REGION FRIDAY AND SATURDAY. A COOL FRONT WILL MOVE ACROSS THE AREA SUNDAY NIGHT AND MONDAY BRINGING IN DRIER AND COOLER AIR. && .DISCUSSION...SATELLITE REVEALS THE POSITION OF THE RIDGE AXIS QUITE WELL AS A PLUME OF MOISTURE IS MOVING NORTHWARD ACROSS NEVADA AND WESTERN UTAH. TO THE EAST OF THIS AXIS MOSTLY SUNNY SKIES EXIST WITH ONLY ISOLATED CELLS OVER SOUTHWEST WYOMING WHICH ARE MOVING IN A MORE EASTERLY DIRECTION. THE DEEPEST MOISTURE RESIDES OVER THE LOWER COLORADO RIVER BASIN BUT IS MAKING SOME HEADWAY NORTH INTO SOUTHERN NEVADA THIS AFTERNOON. PRECIPITABLE WATER AMOUNTS OF 1.50 INCHES WILL INCH TOWARDS EXTREME SOUTHWEST UTAH BY FRIDAY MORNING BUT NEVER QUITE REACHES UTAH. HOWEVER...1.00 TO 1.25 INCH AMOUNTS MAKE IT ACROSS SOUTHWEST AND CENTRAL PORTIONS OF UTAH BY FRIDAY AFTERNOON. HAVE ADDED LOCALLY HEAVY RAINFALL TO REFLECT THESE HIGH PWS TO THESE AREAS FOR FRIDAY. FARTHER NORTH...THE LOWER LEVELS WILL REMAIN DRY THROUGH TONIGHT AND INTO FRIDAY MORNING FOR THE RISK OF HIGH BASED THUNDERSTORMS AND GUSTY WINDS. DEBRIS CLOUDINESS SHOULD PREVAIL ACROSS MOST OF WESTERN UTAH TONIGHT AND ACROSS A LOT OF THE AREA FRIDAY. THEREFORE TEMPERATURES WILL BE QUITE WARM TONIGHT AND THEN ACTUALLY SOMEWHAT COOLER TOMORROW DUE TO THE EXTENSIVE CLOUD COVER. THE GFS SHOWS A 7 DEGREE C DROP BETWEEN TODAY AND FRIDAY AT 850 MB WHILE THE NAM ONLY SHOWS 3 DEGREE C DROP AT SLC. HAVE USED A BLEND OF THE TWO AS THE FORECAST FOR FRIDAY. THE THETA-E RIDGE AXIS WILL BE OVER WESTERN UTAH FRIDAY AND THEN WILL ROTATE TO A SOUTHWEST-TO-NORTHEAST ORIENTATION ACROSS THE AREA ON SATURDAY. THIS SHOULD BE THE FOCUS OF MOST ACTIVITY BUT WITH MANY LITTLE IMPULSES WITHIN THIS BROAD SOUTHWESTERLY FLOW SHOWERS AND THUNDERSTORMS COULD OCCUR ANYWHERE. THE GFS AND EC ARE IN AGREEMENT TODAY ON BRINGING IN A COLD FRONT IN ACROSS NORTHERN UTAH SUNDAY NIGHT AND ACROSS THE REMAINDER OF THE REGION MONDAY AS THE TIGHT 500 MB SYSTEM DROPS SOUTHEAST FROM NORTHERN IDAHO TO NORTHWESTERN COLORADO. ALTHOUGH COOLING WILL BE MINIMAL ACROSS THE SOUTH THE NORTHWEST FLOW ALOFT SHOULD BRING A DRY AIRMASS IN ACROSS MOST OF THE REGION MONDAY AND TUESDAY. && .AVIATION...LAKE BREEZE STRUGGLED TO MOVE THROUGH THE KSLC TERMINAL THIS AFTERNOON...BUT SHOULD NOW STAY IN PLACE UNTIL THE SWITCH TO SOUTHEAST DRAINAGE WINDS AROUND 0300 UTC. THERE IS A 20 PERCENT CHANCE THAT THE TERMINAL WILL BE IMPACTED BY GUSTY AND ERRATIC OUTFLOW FROM NEARBY STORMS THROUGH 0400 UTC. && .FIRE WEATHER...HIGH PRESSURE SITUATED ACROSS UTAH WILL GRADUALLY SHIFT SOUTH AND EAST TONIGHT THROUGH FRIDAY...ALLOWING FOR A COOLING TREND ACROSS MOST LOCATIONS. MOISTURE ROTATING AROUND THE PERIPHERY OF THIS HIGH WILL SPREAD ACROSS UTAH TONIGHT THROUGH FRIDAY...THEN REMAIN IN PLACE THROUGH THE WEEKEND. ALTHOUGH A FEW STORMS MAY INITIALLY BE DRY THIS EVENING ACROSS WESTERN UTAH...THESE STORMS ARE EXPECTED TO QUICKLY TRANSITION TO WET DURING THE DAY FRIDAY. A GENERALLY DRY NORTHWESTERLY FLOW ALOFT IS EXPECTED TO DEVELOP ACROSS THE REGION EARLY NEXT WEEK. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...STRUTHWOLF AVIATION...GRAHAM FIRE WEATHER...SEAMAN FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 509 AM MDT THU JUL 23 2009 UTZ001>016-019>021-517-518-WYZ021-241200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 509 AM MDT THU JUL 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT MOISTURE WILL INCREASE FROM THE SOUTH AND WEST TODAY...RESULTING IN THUNDERSTORM DEVELOPMENT ACROSS MAINLY WESTERN...SOUTHWEST...AND SOUTH CENTRAL UTAH. STORMS ACROSS THE FAR SOUTHWEST MAY PRODUCE LOCALLY HEAVY RAIN...OTHERWISE EXPECT DRY THUNDERSTORMS ELSEWHERE WITH GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MOISTURE WILL CONTINUE TO INCREASE ACROSS THE AREA THROUGH SATURDAY. THIS WILL RESULT IN INCREASING THUNDERSTORM COVERAGE ALONG WITH AN INCREASE IN THE POTENTIAL FOR LOCALLY HEAVY RAIN. A DRIER AIRMASS WILL THEN SPREAD INTO THE AREA EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The Cedar City radar (KICX), 90 km away, was scanning. The volume nearest the first event began at 22:29 UTC.
2 thunderstorm wind. Local standard time, as filed.
The Milford ASOS recorded a 58 mph wind gust.
The Wendover Point of Entry sensor recorded a wind gust of 62 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2009Every state in 2009This day in weather historyWarnings in Utah, July 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 189824, 189823.